Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 293, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 12, 2011, 12:58 PM EDT for Wayne County, North Carolina. It was in force for 31 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2011, 12:58 PM EDT (16:58 UTC)
- Expired
- Aug 12, 2011, 1:29 PM EDT
- In force
- 31 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 69 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 1:03 PM EDT | TSTM WND DMG | Mount Olive, NC | DIME SIZED HAIL AND TREES DOWN ON WEST COLLEGE ST |
| Aug 12, 1:15 PM EDT | TSTM WND DMG | 1 N Mount Olive, NC | SEVERAL TREES DOWN ON MOUNT OLIVE COLLEGE CAMPUS |
| Aug 12, 1:15 PM EDT | TSTM WND DMG | 5 E Mount Olive, NC | BUILDING BLOWN OFF OF FOUNDATION |
| Aug 12, 1:15 PM EDT | TSTM WND DMG | Mount Olive, NC | GAS STATION AWNING BLOWN DOWN IN MOUNT OLIVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 5.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 795 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
654
WUUS52 KRAH 121658
SVRRAH
NCC191-121745-
/O.NEW.KRAH.SV.W.0293.110812T1658Z-110812T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1258 PM EDT FRI AUG 12 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL WAYNE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 145 PM EDT
* AT 1253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER MOUNT OLIVE...MOVING SOUTHEAST AT 5 MPH.
QUARTER SIZED HAIL IS LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHERN WAYNE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3515 7790 3517 7792 3516 7797 3519 7801
3519 7805 3517 7807 3518 7816 3522 7817
3533 7801 3517 7785
TIME...MOT...LOC 1658Z 324DEG 6KT 3520 7804
$$
VINCENT2 follow-up statements
553
WWUS52 KRAH 121713
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
113 PM EDT FRI AUG 12 2011
NCC191-121745-
/O.CON.KRAH.SV.W.0293.000000T0000Z-110812T1745Z/
WAYNE NC-
113 PM EDT FRI AUG 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR SOUTH CENTRAL WAYNE COUNTY...
AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR MOUNT
OLIVE...MOVING SOUTHEAST AT 10 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3515 7790 3517 7792 3516 7797 3519 7801
3519 7805 3517 7807 3518 7816 3522 7817
3527 7795 3517 7785
TIME...MOT...LOC 1713Z 329DEG 10KT 3518 7802
$$
VINCENT578
WWUS52 KRAH 121729
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
129 PM EDT FRI AUG 12 2011
NCC191-121738-
/O.CAN.KRAH.SV.W.0293.000000T0000Z-110812T1745Z/
WAYNE NC-
129 PM EDT FRI AUG 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WAYNE COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED INTO DUPLIN COUNTY...
THEREFORE THE WARNING FOR WAYNE COUNTY HAS BEEN CANCELLED.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3515 7790 3517 7792 3516 7797 3519 7801
3519 7805 3517 7807 3518 7816 3522 7817
3527 7795 3517 7785
TIME...MOT...LOC 1728Z 329DEG 10KT 3514 7799
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 10:48 AM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Aug 12, 10:48 AM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1048 AM EDT FRI AUG 12 2011 .SYNOPSIS... HIGH PRESSURE CENTERED OVER THE NORTHERN MID ATLANTIC WILL EXTEND SOUTH INTO CENTRAL NC TODAY THEN SHIFT OFFSHORE SATURDAY. THE RETURN FLOW ON THE BACK SIDE OF THE HIGH WILL ALLOW A STALLED SURFACE BOUNDARY OVER SOUTH CAROLINA TO RETURN NORTH AS A WARM FRONT SATURDAY NIGHT. A COLD FRONT WILL CROSS OUR AREA LATE SUNDAY AND SUNDAY NIGHT. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1045 AM FRIDAY... 14Z SFC ANALYSIS SHOWED 1020 MB HIGH PRESSURE CENTERED OVER PA... WITH A SFC RIDGE AXIS EXTENDING SOUTH INTO VA AND PORTIONS OF NC. A WEAK (1013 MB) SFC LOW WAS CENTERED IN EASTERN GA...ALONG A STALLED FRONT. AN INVERTED SFC TROUGH EXTENDED NORTH INTO CENTRAL NC. ALOFT...AT 14Z A ROBUST H25 SHORTWAVE WAS LOCATED OVER THE WESTERN VA/WV MOUNTAINS EXTENDING SOUTHWEST INTO TN...MOVING SOUTHEAST TOWARD CENTRAL VA/NC. TEMPERATURES TODAY/TONIGHT: 1000-850 MB THICKNESSES ARE PROGGED AT 1410-1420 METERS THIS AFTERNOON...SIMILAR TO YESTERDAY. A FAIR AMOUNT OF MID-LEVEL CLOUD COVER WILL BE PRESENT IN ADVANCE OF THE AFOREMENTIONED SHORTWAVE... ALONG WITH CONVECTIVE DEBRIS FROM ISOLD CONVECTION ALREADY DEVELOPING THIS MORNING...AND THERE WILL LIKELY BE A SMALL IMPACT ON HIGH TEMPS IN LOCATIONS WHERE CLOUD COVER IS MORE PERSISTENT. WILL FCST HIGHS RANGING FROM THE UPPER 80S TO LOWER 90S...SIMILAR TO YESTERDAY. GIVEN A SOUTH/SE LOW LEVEL RETURN FLOW ON THE BACKSIDE OF THE SURFACE HIGH MOVING OFFSHORE THE MID-ATLANTIC...EXPECT LOWS IN THE UPPER 60S TO LOWER 70S. CONVECTION TODAY/TONIGHT: W/REGARD TO INSTABILITY...14Z SPC MESOANALYSIS SHOWED 500-1000 J/KG OF MLCAPE OVER THE COASTAL PLAIN AND WESTERN PIEDMONT. AS OF 14Z... SFC DEWPOINTS CONTINUE TO RISE INTO THE UPPER 60S TO LOWER 70S... AND MID-LEVEL LAPSE RATES WERE ON THE ORDER OF ~6C/KM. FCST SOUNDINGS SHOW DEWPOINTS MIXING OUT INTO THE LOWER 60S THIS AFTERNOON AT ALL LOCATIONS...WITH A MAX OF 500-1500 J/KG MLCAPE DURING PEAK HEATING. HOWEVER...IF SFC DEWPOINTS REMAIN IN THE UPPER 60S TO LOWER 70S...MLCAPE VALUES OF 1500-2500 J/KG WILL BE POSSIBLE. W/REGARD TO LIFT...IN THE LOWER LEVELS...A FEW INVERTED SFC TROUGHS WERE NOTED ACROSS CENTRAL NC...ONE JUST WEST OF THE TRIANGLE AND ANOTHER IN THE COASTAL PLAIN. ALOFT...A ROBUST H25 SHORTWAVE WILL CROSS CENTRAL NC FROM THE NW LATE THIS MORNING THROUGH MID AFTERNOON...WITH CENTRAL NC IN THE RIGHT ENTRANCE REGION OF AN H3 JET THROUGH EARLY AFTERNOON. ADDITIONAL H25 SHORTWAVE ENERGY IS EXPECTED TO CROSS THE AREA FROM THE WEST OVERNIGHT. GIVEN FORCING IN BOTH THE LOWER/UPPER LEVELS AND AN UNSTABLE AIRMASS IN PLACE...WILL INCREASE PRECIP CHANCES TO 30-40% ACROSS THE ENTIRE AREA FROM LATE MORNING THROUGH MID-AFTERNOON. ONE THE AFOREMENTIONED H25 WAVE CROSSES THROUGH CENTRAL NC THIS AFTERNOON THERE MAY BE A LULL IN ACTIVITY IN ASSOC/W SUBSIDENCE IN THE WAKE OF THIS FEATURE... HOWEVER...THIS MAY BE SHORT-LIVED AS BOTH THE GFS/NAM/RUC INDICATE ADDITIONAL H25 SHORTWAVE ENERGY MOVING INTO THE AREA FROM THE WEST AFTER 00Z. WILL INDICATE CHANCE POPS OVERNIGHT AS WELL. SEVERE THREAT: CONVECTION THIS MORNING IN NORTHEAST WAKE AND FRANKLIN/NASH COUNTIES HAS ALREADY BEEN CLOSE TO SEVERE...WITH 60-68 DBZ ECHOES AS HIGH AS 20 KFT AND SIGNS OF MID-LEVEL ROTATION. THE SEVERE THREAT TODAY APPEARS GREATEST THROUGH EARLY AFTERNOON WHEN 0-6 KM BULK SHEAR VALUES WILL BE IN THE 30-40 KT RANGE AND UPPER LEVEL LIFT WILL BE MAXIMIZED IN ASSOC/W THE APPROACHING H25 WAVE AND THE RIGHT ENTRANCE REGION OF AN 85 KT JET MAX OVER KWAL. THE PRIMARY THREAT WILL BE DAMAGING WINDS (1000-1300 J/KG DCAPE) AND QUARTER SIZE HAIL (WBZ ~12 KFT). THE SEVERE THREAT LATER TODAY IS LESS CLEAR GIVEN THAT DEEP LAYER SHEAR IS EXPECTED TO DECREASE AND THE RIGHT ENTRANCE REGION OF THE AFOREMENTIONED JET SHIFTS INTO EASTERN NC AND EVENTUALLY OFFSHORE...HOWEVER...AS LONG AS DEEP CONVECTION IS PRESENT AND DCAPE VALUES PERSIST OVER 1000 J/KG...A DAMAGING WIND THREAT CANNOT BE RULED OUT. -VINCENT && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 310 AM FRIDAY... SATURDAY...LOW LEVEL RETURN FLOW OFF THE ATLANTIC WILL CONTINUE SATURDAY INTO SATURDAY NIGHT WITH BEST MOISTURE TRANSPORT ACROSS THE SOUTHERN AND WESTERN COUNTIES. EXPECT CONSIDERABLE CLOUDINESS TO START THE DAY ESPECIALLY ACROSS THE WEST HALF. A WEAK MID LEVEL TROUGH LIFTING NE SHOULD TRIGGER A FEW SHOWERS AND T-STORMS...ESPECIALLY DURING THE HEAT OF THE DAY WITH THE BEST COVERAGE WHERE MOISTURE MOST PLENTIFUL (WEST AND SOUTH). PLAN TO KEEP POPS BELOW 50 PERCENT BUT COULD SEE THE NEED FOR A HIGHER POP OVER THE SW HALF...ESPECIALLY IF THE MID LEVEL TROUGH IS SHARPER THAN PREDICTED. TEMPS SATURDAY HIGHLY DEPENDENT ON THE OPAQUENESS OF CLOUD COVERAGE. BETTING ON AT LEAST PARTLY SUNNY SKIES THOUGH POTENTIAL FOR OVERCAST SKIES TO PERSIST ALL DAY OVER THE WESTERN THIRD OF THE CWA WHERE MAX TEMPS MAY END UP BEING 3-4 DEGREES COOLER THAN FORECAST. MAX TEMPS MID 80S NW TO NEAR 90 SE. SATURDAY NIGHT...APPROACH OF DEEPENING MID-UPPER LEVEL TROUGH WILL SERVE TO ENHANCE MOISTURE TRANSPORT OVER THE REGION. BEST DYNAMICS ALOFT WILL STILL BE WEST OF CENTRAL NC...BUT EXPECT TO SEE AN INCREASE IN SHOWER COVERAGE OVERNIGHT SATURDAY NIGHT INTO EARLY SUNDAY. TIMING THIS MODEL RUN A LITTLE SLOWER THAN PREVIOUS SO HAVE DELAYED ONSET OF LIKELY POPS A FEW HOURS. MIN TEMPS UPPER 60S TO AROUND 70. -WSS SUNDAY AND SUNDAY NIGHT... A SHORTWAVE CURRENTLY OVER EASTERN MONTANA WILL DIG SOUTHEAST ACROSS THE MIDWEST SATURDAY AND TOWARD THE MID ATLANTIC COAST BY SUNDAY...FORMING AN ANOMALOUSLY DEEP (FOR THE SEASON) UPPER TROUGH. ONGOING CONVECTION FROM UPSTREAM OVER THE TN VALLEY SATURDAY EVENING SHOULD BE CROSSING THE APPALACHIANS OVERNIGHT INTO SUNDAY MORNING. MODELS CONTINUE TO INDICATE THE CONVECTION WILL LIKELY MOVE OUT AHEAD OF THE COLD FRONT...WHICH SHOULD JUST BE APPROACHING CENTRAL TN/KY SUNDAY MORNING. WEAK INSTABILITY AND SEPARATION FORM DEEPER FORCING SHOULD CAUSE CONVECTION TO INITIALLY WEAKEN EAST OF MOUNTAINS...BUT STRENGTHENING LOW LEVEL THETA E ADVECTION FROM THE SOUTH AND PWS APPROACHING 2 INCHES SHOULD CAUSE DECENT DESTABILIZATION SUNDAY AFTERNOON. WILL TRANSITION LIKELY POPS IN THE WEST SUNDAY MORNING ACROSS THE ENTIRE CWA DURING THE AFTERNOON. THEN... AS THE MID/UPPER LEVEL TROUGH BEGINS TO CLOSE OFF OVER THE OHIO VALLEY...EXPECT A DRY PUNCH TO PUSH SOUTHWEST TO NORTHEAST ACROSS THE CWA SUNDAY AFTERNOON. HOWEVER..WILL KEEP POPS HIGH INTO SUNDAY EVENING AS THE COMBINATION OF DRYING ALOFT AND ARRIVAL OF DPVA FROM UPPER WAVE MAY LEAD TO DESTABILIZATION VIA POTENTIAL INSTABILITY. THUS...THERE MAY BE REDEVELOPMENT ALONG THE FRONT SUNDAY EVENING...AND IF THIS OCCURS...INCREASING DEEP LAYER SHEAR WITH THE UPPER TROUGH MAY HELP MAINTAIN A SEVERE THREAT INTO SUNDAY NIGHT. CONVECTION WILL MAKE THE TEMP FORECAST SUNDAY TRICKY AS WARM ADVECTION WILL BE OFFSET BY CLOUD COVER AND PRECIP. WILL KEEP TEMPS PRETTY MUCH AS ADVERTISED...83-88..BUT MAY SEE SOME BREAKS IN CLOUD COVER EXTRA HEATING IN THE SOUTHWEST CWA DURING THE AFTERNOON IF DRY AIR ALOFT DOES INDEED RACE IN. LOWS SUNDAY NIGHT 65-70. -SMITH && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 300 AM FRIDAY... RECENT MODEL RUNS HAVE SLOWED THE PROGRESSION OF THE UPPER LEVEL TROUGH...AND SUBSEQUENTLY THE COLD FRONT ACROSS NC....AS THE TROUGH DEVELOPS INTO A CLOSED LOW OFF THE DELMARVA. BASED ON THIS...THE COLD FRONT MAY BE OVER THE COASTAL PLAIN MONDAY AS THE CORE OF THE UPPER LOW MIGRATES ACROSS THE AREAS. WILL INCLUDE A CHANCE POPS FOR INSTABILITY DRIVEN SHOWERS AND STORMS...MAINLY EAST...MONDAY AFTERNOON. THEN AS THE UPPER TROUGH SLOWLY WEAKENS AND MIGRATES EAST...A SECOND BUT WEAKER TROUGH IS FORECAST TO MOVE OFF THE UPPER RIDGE AND REESTABLISH SOME FORM OF WEAK TROUGHING OVER THE EASTERN US. THUS...TEMPS THROUGH THE PERIOD WILL GENERALLY RUN AT OR ONLY SLIGHTLY ABOVE NORMAL AS NC REMAINS ON THE EASTERN FRINGE OF THE UPPER RIDGE. FORCING FOR CONVECTION LOOKS RATHER WEAK UNTIL THE NEXT TROUGH ARRIVES LATE IN THE WEEK. && .AVIATION /11Z FRIDAY THROUGH TUESDAY/... AS OF 130 AM FRIDAY... VFR CONDITIONS WILL CONTINUE ACROSS CENTRAL NC THROUGH THIS EVENING. THE ONLY EXCEPTION WILL BE MVFR CEILINGS/VISIBILITY IN THE VICINITY OF ISOLATED OR SCATTERED SHOWERS AND T-STORMS THAT WILL DEVELOP LATER TODAY. THE FAVORED AREAS FOR CONVECTIVE DEVELOPMENT APPEAR TO BE NEAR THE SOUTH CAROLINA BORDER IN PROXIMITY TO A STALLED BOUNDARY...AND NEAR THE VIRGINIA BORDER WHERE A WEAK MID LEVEL TROUGH EXISTS. FOR NOW WILL MENTION CB LATER TODAY IN THE FAYETTEVILLE AREA BUT REFRAIN FROM MENTIONING ELSEWHERE. LOW LEVEL ELY FLOW TODAY WILL BECOME SLY LATE TONIGHT INTO SATURDAY. THIS SLY FLOW WILL ADVECT LOW LEVEL MOISTURE WHICH WILL INCREASE THE PROBABILITY OF STRATUS AND ASSOCIATED MVFR/IFR CEILINGS BY DAYBREAK SATURDAY ESPECIALLY IN THE TRIAD VICINITY AS WELL AS KFAY. AN UNUSUALLY STRONG LOW PRESSURE SYSTEM FOR THIS TIME OF YEAR WILL AFFECT THE REGION SATURDAY NIGHT THROUGH MONDAY. THIS WEATHER SYSTEM WILL CAUSE PERIODS OF SHOWERS AND T-STORMS WITH EXTENDED PERIODS OF SUB-VFR CEILINGS PROBABLE SATURDAY NIGHT THROUGH EARLY MONDAY. A RETURN TO VFR CONDITIONS IS EXPECTED BY TUESDAY AS HIGH PRESSURE BEGINS TO BUILD BACK INTO THE REGION. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...VINCENT SHORT TERM...WSS/SMITH LONG TERM...SMITH AVIATION...WSS
Hazardous weather outlook, Aug 12, 11:50 AM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1150 AM EDT FRI AUG 12 2011 NCZ007-008-021>025-038>040-073>076-083>085-131600- PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON- RANDOLPH-CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-SCOTLAND- 1150 AM EDT FRI AUG 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS...SOME WITH STRONG AND POSSIBLY DAMAGING WIND GUSTS AND LARGE HAIL...ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA SUNDAY AFTERNOON AND EVENING AHEAD OF A COLD FRONT. NCZ009>011-026>028-041>043-077-078-086-088-089-131600- VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON- HARNETT-WAYNE-HOKE-CUMBERLAND-SAMPSON- 1150 AM EDT FRI AUG 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS WILL OCCUR THIS AFTERNOON WITH HAIL TO THE SIZE OF QUARTERS...AND POSSIBLY WIND DAMAGE WITH GUSTS AROUND 60 MPH. SLOW MOVING STORMS COULD ALSO PRODUCE MINOR FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS...SOME WITH STRONG AND POSSIBLY DAMAGING WIND GUSTS AND LARGE HAIL...ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA SUNDAY AFTERNOON AND EVENING AHEAD OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. DJF
In the hours before
Special weather statement, Aug 12, 11:52 AM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1152 AM EDT FRI AUG 12 2011
NCZ008-026-041-121645-
FRANKLIN-GRANVILLE-WAKE-
1152 AM EDT FRI AUG 12 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE...GRANVILLE AND
FRANKLIN COUNTIES THROUGH 1245 PM EDT...
AT 1152 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PURNELL...OR ABOUT 9 MILES SOUTHEAST OF CREEDMOOR...MOVING NORTHEAST
AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PURNELL...AND...WAKE
FOREST...YOUNGSVILLE...FRANKLINTON.
HAZARDS INCLUDE...
DIME SIZE HAIL.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3621 7839 3606 7825 3591 7859 3605 7874
3619 7851 3618 7851 3617 7846 3616 7846
3616 7842
TIME...MOT...LOC 1552Z 233DEG 7KT 3602 7859
VINCENTSpecial weather statement, Aug 12, 12:21 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1221 PM EDT FRI AUG 12 2011
NCZ043-121700-
WILSON-
1221 PM EDT FRI AUG 12 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS WILSON COUNTY THROUGH 100
PM EDT...
AT 1221 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WILSON...OR ABOUT 17 MILES SOUTH OF NASHVILLE...MOVING SOUTHEAST AT
10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BLACK CREEK...AND
WILLBANKS.
HAZARDS INCLUDE...
PEA TO DIME SIZE HAIL.
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3560 7777 3557 7782 3559 7783 3559 7788
3570 7806 3581 7798 3584 7792 3577 7773
3573 7772 3568 7766 3567 7766
TIME...MOT...LOC 1621Z 300DEG 8KT 3573 7791
VINCENTLocal storm report, Aug 12, 12:42 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1242 PM EDT FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 PM TSTM WND DMG 1 SSE WILSON 35.72N 77.92W
08/12/2011 WILSON NC 911 CALL CENTER
TREE DOWN NEAR PINE STREET
&&
EVENT NUMBER RAH1101166
SECLocal storm report, Aug 12, 12:44 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1244 PM EDT FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1223 PM HAIL WILSON 35.73N 77.92W
08/12/2011 E0.75 INCH WILSON NC POST OFFICE
DIME SIZED HAIL
&&
EVENT NUMBER RAH1101167
SECLocal storm report, Aug 12, 12:50 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1250 PM EDT FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM HAIL 4 SE WILSON 35.68N 77.88W
08/12/2011 E0.75 INCH WILSON NC PUBLIC
DIME SIZED HAIL
&&
EVENT NUMBER RAH1101168
SECSpecial weather statement, Aug 12, 12:53 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1253 PM EDT FRI AUG 12 2011
NCZ078-121715-
WAYNE-
1253 PM EDT FRI AUG 12 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS WAYNE COUNTY THROUGH 115 PM
EDT...
AT 1253 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MOUNT OLIVE...MOVING SOUTHEAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... RURAL SOUTHEASTERN
WAYNE COUNTY.
HAZARDS INCLUDE...
PENNY SIZED HAIL.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3515 7790 3517 7792 3516 7797 3519 7801
3519 7805 3517 7807 3518 7816 3520 7816
3521 7819 3523 7820 3532 7801 3517 7787
TIME...MOT...LOC 1653Z 329DEG 22KT 3519 7804
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 9:23 AM EDT | Special Weather Statement | RAH | Nash | 67 min |
| Aug 12, 10:08 AM EDT | Special Weather Statement | RAH | Franklin, Nash | 52 min |
| Aug 12, 10:43 AM EDT | Severe Thunderstorm Warning | RAH | Franklin | 47 min |
| Aug 12, 10:57 AM EDT | Areal Flood Advisory | RAH | Franklin, Nash, Wake | 93 min |
| Aug 12, 11:09 AM EDT | Special Weather Statement | RAH | Wayne | 36 min |
| Aug 12, 11:22 AM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne | 53 min |
| Aug 12, 11:40 AM EDT | Special Weather Statement | RAH | Wilson | 50 min |
| Aug 12, 11:52 AM EDT | Special Weather Statement | RAH | Franklin | 53 min |
| Aug 12, 11:53 AM EDT | Areal Flood Advisory | RAH | Johnston, Wayne | 2 hr |
| Aug 12, 12:21 PM EDT | Special Weather Statement | RAH | Wilson | 39 min |
| Aug 12, 12:31 PM EDT | Severe Thunderstorm Warning | RAH | Wilson | 44 min |
| Aug 12, 12:38 PM EDT | Flash Flood Warning | RAH | Johnston, Wayne | 85 min |
| Aug 12, 12:53 PM EDT | Special Weather Statement | RAH | Wayne | 22 min |
| Aug 12, 1:39 PM EDT | Special Weather Statement | RAH | Harnett | 66 min |
| Aug 12, 3:10 PM EDT | Special Weather Statement | RAH | Chatham | 50 min |
| Aug 12, 3:31 PM EDT | Special Weather Statement | RAH | Chatham, Lee, Moore | 59 min |
| Aug 12, 3:49 PM EDT | Areal Flood Advisory | RAH | Anson, Stanly | 110 min |
| Aug 12, 4:02 PM EDT | Flash Flood Warning | RAH | Anson, Stanly | 87 min |
| Aug 12, 4:31 PM EDT | Special Weather Statement | RAH | Stanly | 59 min |
| Aug 12, 4:36 PM EDT | Special Weather Statement | RAH | Orange | 39 min |
| Aug 12, 4:44 PM EDT | Special Weather Statement | RAH | Randolph | 61 min |
| Aug 12, 4:57 PM EDT | Special Weather Statement | RAH | Scotland | 63 min |
| Aug 12, 4:58 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Orange, Randolph | 108 min |
| Aug 12, 5:06 PM EDT | Areal Flood Advisory | RAH | Scotland | 2 hr |
| Aug 12, 5:19 PM EDT | Special Weather Statement | RAH | Orange | 56 min |
| Aug 12, 5:23 PM EDT | Special Weather Statement | RAH | Alamance | 52 min |
| Aug 12, 5:36 PM EDT | Flash Flood Warning | RAH | Richmond, Scotland | 85 min |
| Aug 12, 5:45 PM EDT | Special Weather Statement | RAH | Alamance | 60 min |
| Aug 12, 5:55 PM EDT | Areal Flood Advisory | RAH | Guilford | 24 min |
| Aug 12, 6:16 PM EDT | Flash Flood Warning | RAH | Guilford | 71 min |
| Aug 12, 6:31 PM EDT | Special Weather Statement | RAH | Person | 59 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.